MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "the rn was placing the device with this company rep at bedside.Patient got access, walked her needle in, instaflash confirmed, guidewire was advanced with no issue, catheter then advanced and patient reported pain, rn who was placing reported no resistance but i encouraged rn to stop and not advance catheter anymore.I then instructed the rn to slowly pull back on the entire system which she did but at that time the patient jerked their arm causing the catheter to move.Rn reported that "the catheter moved".I then instructed the rn to pick up the ultrasound probe and place it over the site to see where the catheter tip was at that time.Difficulty finding the needle tip at first but it appeared that the needle tip was next to the vessel (in soft tissue).Rn reported difficulty pulling back on the device so i instructed her to stop at the time, i then stepped outside the patients room and called picc rn to help come assist due to the placer rn being a trainee.Once picc rn arrived she attempted to slowly remove the device but felt resistance, rn located needle tip using ultrasound probe and also noted that the tip of the catheter and guidewire to be in the soft tissue.Picc rn called the physician who then came to assess the site.Shortly after the physician was able to use lidocaine and remove the device.The device was removed by the physician, catheter and guidewire was completely intact and no wire was noted to be broken off.Slight bleeding noted to site , pressure bandage was applied to the patients arm by the rn.Patient reported pain to site, but no other signs of trauma was noted, no swelling or edema noted.".
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regt0474 showed no other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a difficult insertion and damaged catheter is confirmed.Five photos showing a 20 ga powerglide pro device were provided for evaluation.The photos show the distal end of the device housing, the needle, the catheter, and guidewire extending from the needle.The needle was seen to be piercing the catheter shaft at a region proximal to the distal end.The guidewire was extending past the needle tip but was still extending through the sheared portion of the catheter.Blood residue was present on the components shown in the images.The damage visible in the images is consistent with damage caused due to retraction of the catheter in to the needle after initial catheter advancement.The event description indicates the patient jerked their arm during the insertion process which likely contributed to the damage observed.The product instructions for use (ifu) states, "warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter." since the catheter appears to have been sheared but the needle during the insertion process, the complaint is confirmed.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
BASIC KIT 20G X 10 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15434950
Report Number3006260740-2022-03624
Device Sequence Number12267214
Product Code FOZ
UDI-Device Identifier00801741140488
UDI-Public(01)00801741140488
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberF120107T
Device Lot NumberREGT0474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer09/23/2022
10/20/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/04/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown